Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 7, 2021, 8:28 AM CDT for Kewaunee County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 8:28 AM CDT (13:28 UTC)
- Expired
- Sep 7, 2021, 9:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 40
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 69 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
575
WWUS83 KGRB 071328
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
828 AM CDT Tue Sep 7 2021
WIZ022-071430-
Door WI-
828 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southern Door County
through 930 AM CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sturgeon Bay around 835 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4486 8715 4478 8726 4471 8730 4473 8776
4487 8765 4491 8754 4494 8759 4494 8761
4500 8756 4492 8750 4494 8745 4501 8740
4500 8710
TIME...MOT...LOC 1327Z 270DEG 53KT 4485 8747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KLJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:12 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 6:12 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 612 AM CDT Tue Sep 7 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 343 AM CDT Tue Sep 7 2021 Strong warm advection and convergence at 850mb will continue to produce elevated thunderstorms across northern Wisconsin this morning. Wind gusts to 40 mph and half inch hail looks likely with a few storms. Scattered thunderstorms are also possible across central and east central Wisconsin, and an isolated severe storms is not out of the question in the Fox Valley and lakeshore counties during the early afternoon if surface based storms form ahead of the cold front. The front will exit the area in the afternoon with clearing over all but the Northwoods area. Highs today will be about five degrees above normal in the east and near normal elsewhere. Cyclonic upper flow and cool air flowing across Lake Superior will likely keep clouds across northcentral Wisconsin tonight and Wednesday, with scattered showers or sprinkles possible. Scattered showers and afternoon thunderstorms are possible Wednesday as a jet streak moves across northeast Wisconsin while another moves across eastern Minnesota. Lows tonight and highs Wednesday should be close to normal. .LONG TERM...Wednesday Night Through Monday Issued at 343 AM CDT Tue Sep 7 2021 The 500mb ridge across the western United States will flatten out by the upcoming weekend, resulting in temperatures trending above normal Friday and Saturday before returning closer to normal late in the weekend. Cool cyclonic flow aloft will bring clouds and a chance of showers Wednesday evening. Highest chances will be across the north with some lake enhancement off Lake Superior. The showers should come to an end during the evening with clouds on the decrease during the late evening and overnight. On Thursday, dry conditions are expected. The only exception will be across far northeast Wisconsin where an isolated shower may pop up towards Iron Mountain. A few of these showers may make it onto the Bay of Green Bay into northern Door County. Highs on Thursday will be in the upper 60s to middle 70s. High pressure is expected across the region Thursday night, then east of the area on Friday with readings a few degrees warmer than Thursday. On Friday night, a warm front will lift northward across the area, bringing a chance of showers to the area. A cold front will move across the area on Saturday which may trigger a few showers and thunderstorms. Saturday will probably be the warmest day during the period with highs around 80 across east-central and northeast Wisconsin. High temperatures on Sunday will be some 5 to 7 degrees cooler than Saturday. Otherwise, the next system will bring back chances of rain for Monday. && .AVIATION...for 12Z TAF Issuance Issued at 612 AM CDT Tue Sep 7 2021 Scattered showers and thunderstorms are possible through midday or early afternoon as a cold front moves across the area. IFR conditions will accompany the thunderstorms, with mostly VFR conditions otherwise. WInd gusts to 40 knots are possible with a few of the storms. Some clearing is expected during the late afternoon and evening after the front goes by. MVFR ceilings are possible late tonight through Wednesday north of a RHI to IMT line due to cool air flowing over Lake Superior. Mostly VFR conditions are likely Wednesday, though scattered showers and thunderstorms are possible as upper level disturbances move by to the north and west. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Sep 7, 2:57 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 AM CDT Tue Sep 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. There is a marginal risk of severe storms in the Fox Valley and lakeshore. Strong winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible Wednesday afternoon. They are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed, but spotters are asked to report winds over 40 mph and hail over half inch. LMZ521-522-541>543-080800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty winds and large waves will make for hazardous conditions for small craft through tonight. Scattered thunderstorms could also pose a hazard today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The gusty northwest winds will diminish and waves will subside Wednesday morning. RDM/Eckberg
In the hours before
Special weather statement, Sep 7, 3:38 AM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021
WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Phelps around 345 AM CDT.
Kentuck Lake Campground around 355 AM CDT.
Eagle River around 400 AM CDT.
Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
Woodboro and Headwaters Wilderness around 420 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4556 8902 4556 9004
4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EckbergSpecial weather statement, Sep 7, 4:22 AM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021
WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alvin to Hiles to 10 miles west of
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Tipler and Popple River around 435 AM CDT.
Crandon around 440 AM CDT.
Woodlawn around 445 AM CDT.
Council Grounds State Park around 450 AM CDT.
Fern around 455 AM CDT.
Wausau, Rib Mountain and Carter around 500 AM CDT.
Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
4601 8867 4598 8864 4602 8853 4596 8833
4595 8819 4592 8810 4587 8807 4582 8814
4578 8809 4579 8799 4576 8796 4574 8786
4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RDMSpecial weather statement, Sep 7, 5:23 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
523 AM CDT Tue Sep 7 2021
WIZ013-020>022-031-073-074-071115-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Door WI-Menominee WI-
Northern Marinette County WI-
523 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southern Marinette,
northern Door, Menominee, Oconto and eastern Shawano Counties through
615 AM CDT...
At 522 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Escanaba to near Wausaukee to 10 miles
west of Neopit. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wausaukee around 530 AM CDT.
Keshena around 550 AM CDT.
Menominee around 555 AM CDT.
Legend Lake around 600 AM CDT.
Gillett around 610 AM CDT.
Ephraim and Egg Harbor around 615 AM CDT.
Other locations impacted by these storms include College Of Menominee
Nation, Cullen, Underhill, Breed, Peninsula State Park, Middle Inlet,
Rock Island State Park, Hayes, High Falls Reservoir and Hickory
Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4521 8691 4510 8713 4501 8740 4512 8737
4517 8744 4512 8753 4495 8758 4474 8824
4497 8908 4544 8786 4544 8785 4535 8789
4511 8760 4524 8735 4526 8717 4541 8698
4542 8681 4541 8680
TIME...MOT...LOC 1022Z 291DEG 39KT 4579 8714 4535 8799 4498 8904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RDMSpecial weather statement, Sep 7, 6:09 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
609 AM CDT Tue Sep 7 2021
WIZ021-022-073-074-071200-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Door WI-
609 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southern Marinette,
Door and central Oconto Counties through 700 AM CDT...
At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Escanaba to near Ephraim
to near Breed in Oconto County. Movement was east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Pound,
Ephraim, Egg Harbor, Newport State Park and Whitefish Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4480 8722
4502 8849 4539 8770 4539 8769 4534 8765
4517 8774 4511 8766 4512 8754 4506 8752
4488 8763 4494 8745 4506 8737 4522 8741
4522 8721 4541 8698 4542 8681
TIME...MOT...LOC 1107Z 280DEG 40KT 4555 8692 4521 8719 4491 8791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EckbergSpecial weather statement, Sep 7, 8:04 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
804 AM CDT Tue Sep 7 2021
WIZ037-038-071345-
Waupaca WI-Outagamie WI-
804 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southern Waupaca and
western Outagamie Counties through 845 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chain O' Lakes-King, or near Waupaca, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New London and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4448 8922 4459 8849 4431 8838 4429 8923
TIME...MOT...LOC 1303Z 261DEG 48KT 4439 8917
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CooleySpecial weather statement, Sep 7, 8:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
828 AM CDT Tue Sep 7 2021
WIZ022-071430-
Door WI-
828 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southern Door County
through 930 AM CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sturgeon Bay around 835 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4486 8715 4478 8726 4471 8730 4473 8776
4487 8765 4491 8754 4494 8759 4494 8761
4500 8756 4492 8750 4494 8745 4501 8740
4500 8710
TIME...MOT...LOC 1327Z 270DEG 53KT 4485 8747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:16 AM CDT | Special Weather Statement | GRB | Vilas | 89 min |
| Sep 7, 3:08 AM CDT | Special Weather Statement | GRB | Vilas | 97 min |
| Sep 7, 3:38 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 67 min |
| Sep 7, 4:22 AM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln | 38 min |
| Sep 7, 5:23 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 52 min |
| Sep 7, 6:09 AM CDT | Special Weather Statement | GRB | Door, Oconto | 51 min |
| Sep 7, 6:17 AM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 7, 8:04 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Sep 7, 8:11 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 49 min |
| Sep 7, 8:16 AM CDT | Special Marine Warning | GRB | 59 min | |
| Sep 7, 8:42 AM CDT | Special Marine Warning | GRB | 63 min | |
| Sep 7, 8:42 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 48 min |
| Sep 7, 9:02 AM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 43 min |
| Sep 7, 9:09 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 36 min |
| Sep 7, 9:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 44 min |
| Sep 7, 9:19 AM CDT | Special Marine Warning | GRB | 86 min | |
| Sep 7, 9:30 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 60 min |
| Sep 7, 9:48 AM CDT | Special Weather Statement | GRB | Kewaunee | 27 min |
| Sep 7, 10:18 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 42 min |
| Sep 7, 10:23 AM CDT | Special Marine Warning | GRB | 52 min | |
| Sep 7, 11:14 AM CDT | Special Marine Warning | GRB | 26 min | |
| Sep 7, 6:05 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 40 min |
| Sep 7, 6:44 PM CDT | Special Weather Statement | GRB | Forest, Oneida | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.